Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 3, NWS Elko, NV

March 25, 2010

NWS Elko, NV issued this wind advisory at Mar 25, 2010, 3:37 PM PDT. It took effect at Mar 26, 2010, 7:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2010, 3:37 PM PDT (22:37 UTC)
In effect from
Mar 26, 2010, 7:00 AM PDT
Expired
Mar 26, 2010, 3:42 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WWUS75 KLKN 252237
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
337 PM PDT THU MAR 25 2010


NVZ013-261200-
/O.NEW.KLKN.WI.Y.0003.100326T1400Z-100327T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH
337 PM PDT THU MAR 25 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR NORTHERN NYE COUNTY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM
PDT FRIDAY.

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH.
  LOCALLY HIGHER GUSTS ARE POSSIBLE IN AREAS PRONE TO CHANNELING
  OF NORTHWESTERLY WINDS SUCH AS THE CITY OF TONOPAH...ALONG WITH
  HIGHER ELEVATIONS ACROSS THE WESTERN HALF OF NORTHERN NYE
  COUNTY.

* TIMING: WINDS WILL BECOME GUSTY EARLY FRIDAY MORNING...AND
  INCREASE IN STRENGTH THROUGH THE MORNING AND AFTERNOON HOURS.
  WINDS WILL DIMINISH IN STRENGTH IN THE LATE AFTERNOON AND
  EVENING HOURS. 

* LOCATIONS INCLUDE: CITY OF TONOPAH

* IMPACTS: STRONG WIND GUSTS ARE THE MAIN CONCERN AT THIS
  TIME...HOWEVER WITH DRY CONDITIONS UPWIND AND OVER NORTHERN NYE
  COUNTY...SOME LOCATIONS COULD SEE VISIBILITIES REDUCED DUE TO
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ROOD
2 follow-up statements
162 
WWUS75 KLKN 260943
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
243 AM PDT FRI MAR 26 2010

NVZ013-270200-
/O.CON.KLKN.WI.Y.0003.100326T1400Z-100327T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH
243 AM PDT FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
PDT THIS EVENING. 

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. 
  LOCALLY HIGHER GUSTS ARE POSSIBLE IN AREAS PRONE TO CHANNELING 
  OF NORTHWESTERLY WINDS SUCH AS THE CITY OF TONOPAH...ALONG 
  WITH HIGHER ELEVATIONS ACROSS THE WESTERN HALF OF NORTHERN NYE 
  COUNTY. 

* TIMING: WINDS WILL BECOME GUSTY EARLY THIS MORNING...AND
  INCREASE IN STRENGTH THROUGHOUT THE MORNING AND AFTERNOON HOURS.
  WINDS WILL DIMINISH IN STRENGTH IN THE LATE AFTERNOON AND
  EVENING HOURS.

* LOCATIONS INCLUDE: CITY OF TONOPAH

* IMPACTS: STRONG WIND GUSTS ARE THE MAIN CONCERN AT THIS 
  TIME...HOWEVER WITH DRY CONDITIONS UPWIND AND OVER NORTHERN 
  NYE COUNTY...SOME LOCATIONS COULD SEE VISIBILITIES REDUCED 
  DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
LW
192 
WWUS75 KLKN 262242
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
342 PM PDT FRI MAR 26 2010


NVZ013-262345-
/O.CAN.KLKN.WI.Y.0003.000000T0000Z-100327T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH
342 PM PDT FRI MAR 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN NYE COUNTY.

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA LEVELS ACROSS
NORTHERN NYE COUNTY. BREEZY TO LOCALLY WINDY CONDITIONS ARE STILL
POSSIBLE INTO THE EARLY EVENING HOURS...HOWEVER WIDESPREAD ADVISORY
LEVEL WINDS ARE NO LONGER EXPECTED.

$$


ROOD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 25, 10:41 AM PDT, 4 hours 56 minutes earlier.

Area forecast discussion, Mar 25, 10:41 AM PDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
1041 AM PDT THU MAR 25 2010

CORRECTED AVIATION DISCUSSION

.SYNOPSIS...A SERIES OF STORM SYSTEMS WILL BRING RAIN AND SNOW
SHOWERS TO THE REGION TODAY THROUGH FRIDAY EVENING...ALONG WITH
STRONG WINDS. A WARMER AND DRIER PERIOD BEGINS SATURDAY. TUESDAY
THROUGH THURSDAY OF NEXT WEEK WILL BE COLDER AND WETTER AS A MUCH
STRONGER SYSTEM MOVES OVER NORTHERN AND CENTRAL NEVADA. &&

.UPDATE...ALLOWING THE BLOWING DUST ADVISORY TO EXPIRE FOR
HUMBOLDT COUNTY...AS WELL AS NORTHERN LANDER AND EUREKA COUNTIES.
THE COLD FRONT THAT BROUGHT BRIEF YET STRONG WIND GUSTS HAS PUSHED
OFF TO THE EAST. WHILE DUST IS EXPECTED TO REMAIN SUSPENDED IN THE
LOWER ATMOSPHERE FOR A WHILE...AS SUSTAINED SOUTHWESTERLY WINDS
OF 15 MPH AND GUSTS OF 25 MPH CONTINUE THROUGH THE DAY...LOW
VISIBILITIES ARE NO LONGER A CONCERN.

THE FRONT HAS ALREADY PASSED THROUGH THE ELKO/SPRING CREEK
AREA...WITH WINDS CURRENTLY GUSTING IN THE 25 TO 35 MPH RANGE IN
WELLS. THE NOWCAST FOR THE BULK OF ELKO COUNTY IS EXPIRING AT THIS
TIME. THE FRONT IS CURRENTLY APPROACHING EXTREME EASTERN ELKO
COUNTY...AND A NOWCAST FOR THIS AREA...INCLUDING THE CITY OF WEST
WENDOVER...WILL BE OUT SOON. THE FRONT IS EXPECTED TO EXIT EAST
INTO UTAH BY 10:30 PDT...IN ABOUT ANOTHER HOUR AND A HALF. &&

.AVIATION...VFR CONDITIONS ARE ANTICIPATED THROUGH THE AFTERNOON
HOURS ACROSS THE FORECAST AREA. A POTENT COLD FRONT WILL PUSH EAST
ACROSS ELKO COUNTY DURING THE LATE MORNING...AND WILL MOVE OUT OF
THE STATE BY 25/19Z. STRONG WINDS DUE TO FROPA WILL AFFECT FAR
EASTERN ELKO COUNTY WITH WIND GUSTS TO 45KT. ALSO...AN ISOLD TS IS
POSSIBLE IN THE NORTHEASTERN PORTION OF THE FORECAST AREA NEAR THE
JACKPOT AND JARBIDGE. OTHERWISE...WINDS WILL REMAIN W-SW10-20G30KT
LCL HIGHER 35KT THROUGH THE DAY. ANOTHER IMPULSE WILL MOVE THROUGH
THE AREA AFTER 26/00Z TO BRING -SHSNRA ALONG WITH MVFR ACROSS
NORTHERN NEVADA WITH LCL IFR CONDITIONS IN THE HEAVIER SHOWERS
THROUGH THE NIGHT. &&

.PREV DISCUSSION... /ISSUED AT 235 AM /

SYNOPSIS...A SERIES OF STORM SYSTEMS WILL BRING RAIN AND SNOW
SHOWERS TO THE REGION TODAY THROUGH FRIDAY EVENING...ALONG WITH STRONG
WINDS. A WARMER AND DRIER PERIOD BEGINS SATURDAY. TUESDAY THROUGH
THURSDAY OF NEXT WEEK WILL BE COLDER AND WETTER AS A MUCH STRONGER
SYSTEM MOVES OVER NORTHERN AND CENTRAL NEVADA. &&

SHORT TERM...TODAY THROUGH SATURDAY. IR IMAGERY THIS MORNING
SHOWS ONLY A FEW HIGH CLOUDS DRIFTING ACROSS THE EASTERN CWA. PRE-
FRONTAL CLOUD BANDING IS DEVELOPING OVER WESTERN NEVADA AT THIS
TIME. HIGH PRESSURE IS WEAKENING RAPIDLY OVER THE GREAT BASIN AS A
POTENT SHORT WAVE BEGINS TO MOVE THROUGH CALIFORNIA ATTM. WINDS
PEAKED AROUND 50 MPH IN RENO EARLIER.

MODELS ARE IN VERY GOOD AGREEMENT THROUGH SATURDAY. HIGH PRESSURE
WILL RAPIDLY DE-AMPLIFY AND MOVE EAST THIS MORNING. PRECIPITATION
SHOULD BEGIN OVER NORTHWEST NEVADA BY DAYBREAK. THE LOWER LAYERS
OF THE ATMOSPHERE REMAIN VERY DRY SO MOUNTAIN SNOW SHOWERS WILL BE
THE LIKELY RESULT EARLY ON. THE NAM/GFS/ECMWF MODELS ALL SHOW THREE
DISTINCT WAVES WITH THIS NEXT TROUGH AND MODELS ARE IN AGREEMENT KEEPING
PRECIPITATION ESSENTIALLY NORTH OF INTERSTATE 80 TODAY WITH THE FIRST
WAVE. PRECIPITATION SHOULD SPREAD TO NORTHERN ELKO COUNTY BY MIDDAY
WITH SOME ISOLATED THUNDERSTORMS POSSIBLE NORTH OF I-80. GUSTY
WINDS IN THE 30S ARE EXPECTED ALONG THE FRONT AND CHANNELED WIND
IN WHITE PINE COUNTY MAY REACH 40 MPH THIS MORNING. BUT POPS
SHOULD STILL BE MINIMAL WITH LIMITED MOISTURE TO WORK WITH. THE
SECOND SHORTWAVE WILL BE STRONGER...DRAG DOWN SOME COOLER AIR AND
BRING RAIN AND SNOW TO THE ENTIRE CWA TONIGHT. THIS FLOW IS VERY
FAST AND SHOULD EXIT WHITE PINE COUNTY BY SUNRISE FRIDAY
MORNING...LEAVING BEHIND AROUND AN INCH OF SNOW ACCUMULATION...PERHAPS
TWO INCHES ACROSS WHITE PINE COUNTY. THE THIRD AND FINAL WAVE
ASSOCIATED WITH THIS TROUGH IS MORE OF AN INSIDE SLIDER AS THE
RIDGE BEGINS BUILDING IN FROM THE WEST. THIS LAST WAVE WILL DIG IN
FROM DUE NORTH PULLING IN ANOTHER DOSE OF COLD AIR THAT WILL
INHIBIT HIGH TEMPERATURES FOR THE DAY FRIDAY ACROSS THE EAST. THERE IS
ALSO SOME INSTABILITY SHOWING UP ACROSS EASTERN NEVADA AS THIS
WAVE PUSHES THROUGH. THE PRESSURE GRADIENT ALSO BECOMES EXTREMELY
TIGHT OVER N NYE COUNTY FRIDAY...MAY BE ENTERTAINING A WIND
ADVISORY FOR THE DAYTIME NORTHERLY FLOW ENHANCEMENT THERE. HIGH
PRESSURE WILL ENVELOP THE STATE SATURDAY AS DRY CONDITIONS RETURN
AND TEMPS ALSO RETURN TO NEAR NORMAL.

LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. OVERALL WEATHER
PATTERN ACROSS THE WESTERN CONUS WILL TRANSITION FROM RIDGING TO
ZONAL FLOW...THEN TOWARDS A DEEP TROUGH DURING THE EXTENDED PERIOD.
OVERALL GUIDANCE CONTINUES TO STRUGGLE ON TIMING OF FEATURES FROM
MONDAY ON...SO CONFIDENCE IS AVG. TEMPS WILL BEGIN ABOVE AVG AT THE
BEGINNING OF THE PERIOD...BEFORE TRENDING TO BELOW AVG BY MIDWEEK.

NOT MUCH CHANGE IN THE FORECAST FOR SUNDAY WITH 500MB RIDGE AXIS
PEAKING OVER THE REGION DURING THE MORNING...WITH MID AND HIGH LEVEL
CLOUDS STREAMING ACROSS THE REGION DURING THE AFTERNOON. THIS WILL
DIM THE SUNSHINE...BUT TEMPS WILL STILL WARM TO NEAR 60 DEGREES.
FLOW BECOMES ZONAL FROM MONDAY THROUGH TUESDAY...AS MULTIPLE
SHORTWAVES MOVE INTO THE PACIFIC NORTHWEST...FLATTENING THE 500MB
RIDGE OVER THE SW CONUS. HAVE KEPT SLIGHT CHANCE POPS FOR THE HIGHER
TERRAIN OF NORTHERN NV FOR THIS PERIOD...BUT MOST PRECIP WILL STAY
NORTH OF THE CWA...WITH CLOUDS MUCH MORE PREVALENT ACROSS THE
NORTH...THEN THE CENTRAL CWA. MODELS HAVE TRENDED 18HRS SLOWER WITH
A 2 TO 3 STANDARD DEVIATIONS BELOW NORMAL 500MB WESTERN CONUS
TROUGH. LOOKS LIKE A SHARP COLD FRONT AND SURFACE LOW WILL NOW IMPACT
THE REGION WEDNESDAY AFTERNOON INTO THURSDAY. DESCENT AGREEMENT THIS
FAR OUT WITH 12HRS OF TIMING DIFFERENCES BETWEEN ECMWF & GFS
DETERMINISTIC FORECASTS WITH FROPA. TRACK CURRENTLY LOOKS FAVORABLE
WITH A 990MB SURFACE LOW OVER EASTERN NV BY WEDNESDAY NIGHT. DETAILS
THIS FAR OUT WILL CONTINUE TO CHANGE FROM RUN TO RUN...BUT SYSTEM
HAS THE POTENTIAL TO BE A SIGNIFICANT EARLY SPRING STORM...WITH
SNOW/RAIN AND VERY STRONG WINDS. WILL HAVE TO MONITOR CLOSELY OVER
THE NEXT FEW DAYS.

AVIATION...VFR CONDITIONS EXPECTED WITH THE EXCEPTION OF MVFR VIS
DUE TO BLOWING DUST AT KWMC. A COLD FRONT WILL PUSH THROUGH NORTHERN
NV TODAY...BRINGING A FEW SCATTERED SHOWERS ACROSS THE NORTHERN
CWA.  HAVE INCLUDED VCSH AT KEKO/KWMC TO ACCOUNT FOR THIS. THE
BIGGEST IMPACT WITH THE FRONT WILL BE THE STRONG WINDS THIS MORNING
AND BLOWING DUST FROM THE CARSON SINK REGION ADVECTING NORTH
TOWARDS WMC...DECREASING VISIBILITY TO MVFR CONDITIONS. WINDS WILL
SUBSIDE BY AFTERNOON ACROSS THE REGION.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE. &&

96/86/86
Hazardous weather outlook, Mar 25, 9:22 AM PDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
922 AM PDT THU MAR 25 2010

NVZ030-036-261630-
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
922 AM PDT THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

WITH THE STRONG FRONT EXITTING THE AREA LATER THIS MORNING...WIND
SPEEDS ARE EXPECTED TO DIMINISH SOME FROM THE STRONG WINDS FELT
FROM EARLIER THIS MORNING. WINDS WILL BECOME WEST TO SOUTHWEST
AROUND 15 MPH WITH GUSTS TO 25 MPH...WITH LOCALLY HIGHER WINDS
POSSIBLE. ANOTHER CHANCE FOR RAIN AND SNOW SHOWERS EXISTS LATER
TODAY AND TONIGHT AS ANOTHER IMPULSE MOVES THROUGH THE AREA. LOOK
FOR LIGHT ACCUMULATIONS OF 0 TO 2 INCHES ACROSS THE FORECAST AREA
WITH HIGHER AMOUNTS ABOVE 6500 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS WILL CONTINUE THROUGH FRIDAY AS LOW PRESSURE EXITS THE
STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ031>034-261630-
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
922 AM PDT THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA AND
NORTHEAST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:00 AM PDTBlowing Dust AdvisoryLKNEureka, Humboldt, Lander7 hr

Nearby

Wind Advisories in Nevada, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.